Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 3, NWS Riverton, WY

January 9, 2007Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 9, 2007, 2:50 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jan 9, 2007, 9:33 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2007, 2:50 PM MST (21:50 UTC)
In effect from
Jan 9, 2007, 9:33 PM MST
Expired
Jan 10, 2007, 5:00 PM MST
In force
19 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 092150
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MST TUE JAN 9 2007


WYZ019-101000-
/O.UPG.KRIW.HW.A.0003.070110T0500Z-070111T0000Z/
/O.NEW.KRIW.HW.W.0003.070110T0500Z-070111T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
250 PM MST TUE JAN 9 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH
GUSTS TO 65 MPH THIS EVENING AND CONTINUE INTO WEDNESDAY. THE
STRONGEST WINDS WILL LIKELY OCCUR AFTER MIDNIGHT AND CONTINUE
THROUGH MUCH OF THE DAY WEDNESDAY.

TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY
AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS
TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER
TRAVEL...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES
PULLING TRAILERS. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE
WARNINGS LATER TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-101000-
/O.CON.KRIW.HW.A.0003.070110T1000Z-070111T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
250 PM MST TUE JAN 9 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND MAY REACH
HIGH WIND CRITERIA ON WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS OVER 60 MPH ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY.
THE STRONGEST WINDS WILL LIKELY OCCUR FROM THE SOUTH SIDE OF
CASPER...NEAR CASPER MOUNTAIN AND SOUTHWEST TOWARDS ALCOVA
RESERVOIR.

STRONG CROSS WINDS COULD HAMPER TRAVEL ON WEDNESDAY...ESPECIALLY
FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. STAY
TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS BY WEDNESDAY
MORNING.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

SKRBAC
4 follow-up statements
000 
WWUS75 KRIW 100433
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
933 PM MST TUE JAN 9 2007

WYZ020-101900-
/O.UPG.KRIW.HW.A.0003.070110T1000Z-070111T0000Z/
/O.EXB.KRIW.HW.W.0003.070110T0900Z-070111T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
933 PM MST TUE JAN 9 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE OVERNIGHT WITH SUSTAINED
WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH DEVELOPING EARLY
WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE CHANNELLED THROUGH THE
SOUTH SIDE OF CASPER ALONG WYOMING BOULEVARD...NEAR CASPER MOUNTAIN AND
SOUTHWEST TOWARDS ALCOVA RESERVOIR ALONG HIGHWAY 220.

STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL ON
WEDNESDAY...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES
PULLING TRAILERS. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-101900-
/O.CON.KRIW.HW.W.0003.070110T0500Z-070111T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
933 PM MST TUE JAN 9 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH
GUSTS TO 65 MPH OVERNIGHT AND CONTINUE INTO WEDNESDAY. 

TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY
AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS
TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL...
ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING
TRAILERS. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 101328
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
628 AM MST WED JAN 10 2007

WYZ020-101930-
/O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
628 AM MST WED JAN 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A SOUTHWEST WIND OF 25 TO 35 MPH CONTINUES OVER MOST OF NATRONA
COUNTY THIS MORNING. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN
COMMON.

EXPECT A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH
TODAY. STRONGER WIND SPEEDS WILL BE CHANNELLED THROUGH THE SOUTH
SIDE OF CASPER ALONG WYOMING BOULEVARD...NEAR CASPER MOUNTAIN AND
SOUTHWEST TOWARDS ALCOVA RESERVOIR ALONG HIGHWAY 220.

STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL...ESPECIALLY
FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS.

$$

WYZ019-101930-
/O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
628 AM MST WED JAN 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A SOUTHWEST WIND OF 40 TO 50 MPH HAS BEEN COMMON OVER THIS AREA
THIS MORNING. WIND GUSTS BETWEEN 60 AND 70 MPH HAVE BEEN RECORDED
AT A FEW LOCATIONS. EXPECT THESE WIND SPEEDS TO CONTINUE THROUGHOUT
THE DAY WITH GUSTS AROUND 75 MPH.

TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY
AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS
TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL...
ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING
TRAILERS.

$$
000 
WWUS75 KRIW 101933
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1233 PM MST WED JAN 10 2007

WYZ020-110000-
/O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1233 PM MST WED JAN 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A SOUTHWEST WIND OF 25 TO 35 MPH CONTINUES OVER MOST OF NATRONA
COUNTY. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN COMMON.

EXPECT A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH
TODAY. STRONGER WIND SPEEDS WILL BE CHANNELLED THROUGH THE SOUTH
SIDE OF CASPER ALONG WYOMING BOULEVARD...NEAR CASPER MOUNTAIN AND
SOUTHWEST TOWARDS ALCOVA RESERVOIR ALONG HIGHWAY 220.

STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL...ESPECIALLY
FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS.

$$

WYZ019-110000-
/O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1233 PM MST WED JAN 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A SOUTHWEST WIND OF 40 TO 50 MPH HAS BEEN COMMON OVER THIS AREA
THIS MORNING. WIND GUSTS BETWEEN 60 AND 70 MPH HAVE BEEN RECORDED
AT A FEW LOCATIONS. EXPECT THESE WIND SPEEDS TO CONTINUE
THROUGHOUT THE DAY WITH GUSTS AROUND 75 MPH.

TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY
AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS
TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL...
ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING
TRAILERS.

$$
000 
WWUS75 KRIW 110004
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
504 PM MST WED JAN 10 2007


WYZ020-110115-
/O.EXP.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
504 PM MST WED JAN 10 2007

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS HAD DIMINISHED BELOW HIGH WIND CRITERIA EARLY THIS
EVENING. SOUTHWEST WIND AT 20 TO 30 MPH WILL PREVAIL THROUGH 7 PM
ACROSS NATRONA COUNTY BEFORE DIMINISHING FURTHER. 

$$

WYZ019-110115-
/O.EXP.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
504 PM MST WED JAN 10 2007

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS HAD DIMINISHED BELOW HIGH WIND CRITERIA EARLY THIS
EVENING. SOUTHWEST WIND AT 15 TO 30 MPH WILL PREVAIL OVERNIGHT
WITH GUSTS TO 50 MPH EARLY THIS EVENING.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 12:38 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 9, 12:38 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1238 PM MST TUE JAN 9 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
UPDATED TO ADD A HIGH WIND WATCH TO THE GREEN MOUNTAINS...RATTLESNAKE
RANGE TONIGHT AND WEDNESDAY AND FOR NATRONA COUNTY...INCLUDING
CASPER...FROM EARLY WEDNESDAY THROUGH THE DAY. INCREASING PRESSURE
GRADIENT SHOULD COMBINE WITH SOUTHWEST H7 FLOW IN EXCESS OF 50KTS
TO PRODUCE HIGH WINDS FROM BEAVER RIM THROUGH JEFFREY CITY TONIGHT
INTO WEDNESDAY AND POSSIBLY INTO CASPER AND THE REST OF NATRONA
COUNTY ON WEDNESDAY.

CLOUDS MOVING ACROSS OUR NORTHERN AREAS THIS MORNING AS WE
TRANSITION INTO WEAK RIDGING BY TUESDAY NIGHT AND WEDNESDAY MORNING.
THIS WILL BRING A CHANCE OF HIGH WINDS ACROSS OUR NORMAL HIGH
WIND AREAS INTO LATE TUESDAY INTO WEDNESDAY MORNING. WILL CONTINUE TO
KEEP SLIGHT CHANCES OF SNOW ACROSS OUR NORTHWESTERN MOUNTAINS AS
ISENTROPIC UPGLIDE REMAINS OVER THE AREA. MODELS STILL NOT IN
GREAT AGREEMENT WITH THE NEXT SYSTEM TO EFFECT OUR REGION. LATEST
MODEL RUN SLOWS DOWN THE ONSET OF PRECIPITATION ACROSS THE WEST BY 6
HOURS. WENT AHEAD AND BACKED OFF ON THE CHANCES OF SNOW FOR THE
WESTERN MOUNTAINS WEDNESDAY MORNING AND AFTERNOON. NEXT SYSTEM STILL
SHOULD BE QUITE A SNOW PRODUCING SYSTEM FOR MOST OF THE FORECAST
AREA. THIS DEEP TROUGH AND ITS ARCTIC COLD FRONT SHOULD BRING VERY
COLD TEMPERATURES AND AT LEAST ADVISORY SNOWFALL AMOUNTS OVER THE
SOUTHERN ZONES WHICH INCLUDES CASPER AND THE LANDER FOOTHILLS. WILL
NEED TO CONTINUE WATCHING THIS SYSTEM FOR A POSSIBLE WATCH OR WARNING
THURSDAY INTO FRIDAY.

.LONG TERM...FRIDAY THROUGH TUESDAY
UPPER TROUGH TO IMPACT THE AREA FRIDAY AND FRI NIGHT. TRACK AND SPEED
OF THE SYSTEM STILL IN QUESTION. THE ONLY SURE THING IS THAT COLD AIR
WILL BE ENTRENCHED OVER THE AREA. HAVE KEPT DECENT CHANCE OF SNOW
OVER THE SOUTHERN HALF OF THE REGION WITH LESS CHANCE OF SNOW OVER
THE NORTH ON FRIDAY. MAY NEED TO OVERHAUL FRI NIGHT FORECAST IF
SYSTEM SLOWS DOWN MORE AND MOISTURE GETS ADVECTED OVER THE COLD AIR
DOME. WILL SEE WHAT NEXT MODEL RUNS HAVE IN STORE. HAVE GONE WITH
MAINLY DRY FORECAST SATURDAY AND QUITE COLD HIGHS. IT DOES APPEAR
ANOTHER SURGE OF COLD AIR WILL DESCEND SOUTHWARD INTO WYOMING SUNDAY
AFTERNOON INTO MONDAY MORNING. A CHANCE OF FLUFF SNOW FOR MANY PLACES
WITH THIS SYSTEM. DID NOT WARM THINGS UP MUCH SUNDAY AND THEN
SLIGHTLY COLDER ON MONDAY. SOME HOPE FOR MODERATION NEXT TUESDAY AS
UPPER RIDGE MAY NUDGE COLD AIR EAST. HOWEVER THE NEWLY SNOW COVERED
BASINS LIKELY TO BE STUCK IN AN INVERSION HINDERING THE WARMING.
OTHER PLACES THAT MAY SEE SOME MIXING NEXT TUE WILL SEE MODERATION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR ZONE 19...
GREEN MOUNTAIN ZONE...FROM 10 PM THIS EVENING THROUGH 5 PM WEDNESDAY
AND FOR ZONE 20...NATRONA COUNTY...FROM 3 AM TO 5 PM WEDNESDAY.

&&

SHORT TERM...22/SKRBAC
LONG TERM...RIW
Hazardous weather outlook, Jan 9, 12:45 PM MST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1245 PM MST TUE JAN 9 2007

WYZ001>020-022>030-101400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1245 PM MST TUE JAN 9 2007

...HIGH WIND WATCH FOR THE GREEN MOUNTAINS REGION FROM 10 PM MST
THIS EVENING THROUGH 5 PM MST WEDNESDAY...
...HIGH WIND WATCH FOR NATRONA COUNTY FROM 3 AM MST WEDNESDAY
THROUGH 5 PM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS ARE LIKELY BETWEEN BEAVER RIM AND CASPER TONIGHT INTO
WEDNESDAY.  SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH
ARE EXPECTED TO INCREASE TONIGHT...CONTINUING THROUGH WEDNESDAY
AFTERNOON. THESE WINDS WOULD MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
THOSE IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES.  STRONG WINDS ARE
ALSO EXPECTED AROUND THE CODY FOOTHILLS AND SURROUNDING MOUNTAINS...
UPPER WIND RIVER BASIN...SOUTH PASS...AND OTHER SUMMIT
LOCATIONS OF THE WESTERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON BETWEEN
BEAVER RIM AND CASPER.  THEY WILL BEGIN TO TAPER OFF AS A COLD
FRONT APPROACHES.

A COLD WINTER STORM SYSTEM WILL AFFECT WYOMING WEDNESDAY NIGHT
THROUGH FRIDAY.  THIS SYSTEM WILL NEED TO BE MONITORED FOR THE
POSSIBILITY OF SOME HEAVY SNOWFALL...ESPECIALLY ACROSS CENTRAL AND
SOUTHERN WYOMING WEDNESDAY NIGHT THROUGH FRIDAY. THE HIGHEST
LIKELIHOOD OF HEAVY SNOW WILL GENERALLY BE SOUTH OF A LINE FROM
RIVERTON TO CASPER. THE DETAILS OF THE STORM ARE STILL UNCERTAIN BUT
EARLY INDICATIONS POINT TO 4 TO 8 INCHES OF SNOW SOUTH OF A LINE FROM
RIVERTON TO CASPER WITH HIGHER AMOUNTS IN THE MOUNTAINS.

MUCH COLDER AIR WILL PUSH SOUTHWARD WEDNESDAY NIGHT INTO NORTHERN AND
CENTRAL WYOMING. THE COLD AIR WILL PUSH INTO SOUTHERN WYOMING
THURSDAY. STRONG NORTHEAST WINDS WILL DEVELOP BEHIND THIS COLD
FRONT...ESPECIALLY OVER SOUTH PASS...THE RED DESERT...INTERSTATE 80
CORRIDOR AND ACROSS THE SOUTHWEST CORNER OF WYOMING. THESE STRONG
NORTHEAST WINDS COMBINED WITH SNOWFALL MAY MAKE TRAVEL TREACHEROUS
THURSDAY AND INTO FRIDAY.

WELL BELOW AVERAGE TEMPERATURES WILL OCCUR FRIDAY THROUGH THE WEEKEND
AS THE ARCTIC AIR BECOMES ENTRENCHED OVER THE REGION. OVERNIGHT
LOWS WILL LIKELY PLUMMET WELL BELOW ZERO IN MANY LOCALES SATURDAY
AND SUNDAY MORNINGS. EVEN NEXT MONDAY LOOKS TO BE QUITE COLD NOW.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RECORDED WIND SPEEDS OVER 40
MPH AS WELL AS ANY SNOWFALL AMOUNTS. THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 12:33 PM MSTHigh Wind WatchRIWFremont, Natrona, Sweetwater9 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.